MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD IV CATHETER ANGIOCATH¿ WITHOUT SAFETY; INTRAVASCULAR CATHETER

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD IV CATHETER ANGIOCATH¿ WITHOUT SAFETY; INTRAVASCULAR CATHETER
Catalog Number 381144
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter facility name: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that foreign matter was found on the catheter of a bd iv catheter angiocath¿ without safety, before use.There was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
Results: our quality engineer was able to verify the presence of droplets of silicone on the catheter.It should be noted that this silicone does not cause damage to the wearer and is used to aid in the slippage of the catheter during venipuncture.The root cause was determined to be excessive amount of silicone that is dispensed during the siliconization of the catheter tip tipper.Confirmed: bd was able to confirm/ reproduce the incident in question.Investigation comments: after analyzing the photo returned from the client, it was possible to confirm the presence of droplets of silicone on the catheter.It should be noted that this silicone does not cause damage to the wearer and is used to aid in the slippage of the catheter during venipuncture.It should be noted that this type of complaint does not require the presence of physical samples, as long as the photos have good resolution and clearly show the defect, as was the case of this complaint would be sufficient to confirm the defect.Samples/ photos: according to visual analysis of the photos received, it was possible to verify the presence of silicone drops on the catheter.The conclusion of the investigations of this complaint does not require the presence of physical samples, the photos that are attached are sufficient for the determination of the defect, not altering the investigation carried out.Dhr/ qn/ ncmr review: the final assembly lot: 6292139 used in the claimed final product lot: 6350953 of angiocath 18g x 1.16in was tested for presence of "foreign / unfamiliar matter" and no records of this defect were found.Qn/ ncmr review: there are no records of quality notification (qn) or non-conformance report (rnc) of foreign matter, for the lot involved in this claim, according to the history of the lot above.Conclusion: based on the investigations conducted for claims of excess silicone of angiocath, it has been found that the root cause of this on the catheter is caused by the excessive amount of silicone that is dispensed during the siliconization of the catheter tip tipper.For more details on root cause check capa # (b)(4).

Brand Name
BD IV CATHETER ANGIOCATH¿ WITHOUT SAFETY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
MDR Report Key7199540
Report Number9610048-2017-00115
Device Sequence Number13746606
Product Code FOZ
UDI-Device Identifier30382903811442
UDI-Public30382903811442
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2021
Device Catalogue Number381144
Device Lot Number6350953
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2018
Initial Date Received by Manufacturer 12/27/2017
Supplement Date Received by Manufacturer12/27/2017
Initial Report FDA Received Date01/17/2018
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;